Mississippi, 2019

Tornado and Flash Flooding in Mississippi, July 14, 2019

July 14, 2019 · NWS JAN · 16 events in 6 counties and zones

Hurricane Barry made landfall in Louisiana and quickly weakened to a tropical storm as it moved inland across the region. The storm brought severe storms and flash flooding to the region on July 14th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$73,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Hurricane Barry made landfall in Louisiana and quickly weakened to a tropical storm as it moved inland across the region. The storm brought severe storms and flash flooding to the region on July 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 13, 11:35 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 13, 11:35 PM CST, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1235 AM CDT Sun Jul 14 2019

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
Broad areas of SHRA continue to spread across the region in
association with Tropical Storm Barry. MVFR (to as low as IFR)
ceilings exist across much of the area, and this will continue to
be the case through the TAF period as Barry slowly lifts northward
across LA. Periods of +RA within rain bands associated with Barry
may bring temporary visibility reductions as well. SE/E winds will
be gusty at times, particularly across the ArkLaMiss Delta and
closer to the center of the system around HEZ. /DL/

&&

.DISCUSSION...
Regional radars showed Tropical Storm Barry spinning over south
central Louisiana. Drier air wrapping into the system has limited
heavy rainfall amounts thus far over our CWA but, local radars
did show a band of convection over our southeast zones extending
north into central Mississippi that was producing heavy rainfall
rates. In addition a few rotating cells within this band will
continue to bring the threat of brief tornadoes. The strongest
wind gusts are expected to be across our southwest where a Wind
Advisory will remain in place. Additional heavy banded
precipitation may develop toward morning and may result in flash
flooding so the Flash Flood Watch will also remain in effect
through Sunday. /22/

Prior discussion below:

Tonight through Monday: Barry continues to inch northward along
the LA coast this afternoon with this trend expected to continue
tonight. The onshore fetch has finally become moist enough to
overcome the ambient dry air for showers to begin making it to the
ground. Most of the precipitation so far has been light, but some
heavier bands appear poised to move into southeast portions of
the forecast area this evening. As a whole, with the slow
northward speed of Barry, the widespread heavy rain will be slow
to move into the region with the axis of heaviest rain staying
relatively close to eventual track near and along the MS river. It
is in this area where 6 to 10 inches will be possible and
flooding will be most likely.

Strong shear will continue to persist across the area as long as
Barry is nearby, but limited instability has kept substantially deep
convection in check today with the best rotating showers closer to
the coast. While the best instability tonight will stay closer to
the center of Barry, limited heating will see the instability
increase over a larger area Sunday. This should enable a broader
tornado threat than what occurs tonight.

While the remnants of Barry will lift out to the north and northeast
Sunday night into Monday, trailing convergent axis will keep
corridor of heavy rain continuing over western and northwestern
portions through Monday morning with precipitation finally tapering
off from the south Monday afternoon./GG/

Monday night through Friday: With Barry as a remnant low over
Arkansas, there will still be some residual rain falling over the
western and northwestern parts of our region on Monday night. At
this time, there could still be some heavy rainfall with PW values
still in the 2 inch range. Warm, tropical air will continue to
lift into the system through Tuesday which will support the
presence of scattered showers and storms over the ArkLaMiss
through then. The low will slowly lift to the north- northeast
Monday night and Tuesday and eventually become integrated into the
mid-level ridge. Wednesday and beyond, the atmosphere will return
to normal summer-time conditions with a broad ridge over the
central US. High temperatures will return to the low 90s with
dewpoints in the low 70s. Heat indices will be back up 100 degrees
by late next week. /10/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  78  72  83 /  64  82  90  81
Meridian      73  82  73  84 /  54  84  79  69
Vicksburg     73  76  74  83 /  84  88  93  85
Hattiesburg   73  81  72  83 /  72  90  78  69
Natchez       72  77  73  83 /  90  90  86  85
Greenville    73  76  72  81 /  68  91  94  85
Greenwood     73  78  73  81 /  74  90  94  88

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Monday morning for MSZ018-019-025>066-
     072>074.

     Wind Advisory until 10 AM CDT this morning for MSZ059>061.

LA...Flash Flood Watch through Monday morning for LAZ007>009-015-016-
     023>026.

     Wind Advisory until 10 AM CDT this morning for LAZ023>026.

AR...Flash Flood Watch through Monday morning for ARZ074-075.

&&

DL/22/GG/10
Hazardous weather outlook, Jul 13, 3:12 PM CST, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
412 PM CDT Sat Jul 13 2019

ARZ074-075-MSZ018-019-025>029-034>037-042>044-049>052-055>058-
064>066-142115-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Washington-Humphreys-Holmes-Attala-Yazoo-
Madison MS-Leake-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-
Jasper-Clarke-Jefferson Davis-Covington-Jones-
412 PM CDT Sat Jul 13 2019

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, east central Mississippi, north
central Mississippi, northwest Mississippi, south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday

FLOODING
THREAT...Elevated
TIMING...Tonight through Sunday

Tonight through sunday, isolated severe thunderstorms capable of
producing tornadoes and damaging wind gusts are possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Tonight through sunday, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Flash flooding will remain possible across the region through
Monday as the remnants of Tropical Storm Barry move away from
the area.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe storms, capable of producing tornadoes and
damaging wind gusts, are possible again on Sunday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday night.

MSZ030>033-038-039-045-046-142115-
Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-
412 PM CDT Sat Jul 13 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Sunday

FLOODING
THREAT...Elevated
TIMING...Tonight through Sunday

Tonight through sunday, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Flash flooding will remain possible across the region through
Monday as the remnants of Tropical Storm Barry move away from
the area.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe storms, capable of producing tornadoes and
damaging wind gusts, are possible again on Sunday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

LAZ007>009-015-016-025-MSZ040-041-047-048-053-054-062-063-142115-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-Tensas-
Issaquena-Sharkey-Warren-Hinds-Claiborne-Copiah-Lincoln-Lawrence-
412 PM CDT Sat Jul 13 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday

FLOODING
THREAT...Significant
TIMING...Tonight through Sunday

Tonight through sunday, isolated severe thunderstorms capable of
producing tornadoes and damaging wind gusts are possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Tonight through sunday, widespread flash flooding is likely and
significant flooding is possible. Many roads could be flooded or
closed and some structural flooding and water rescues are likely.
Moderate to major river flooding will also be likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Flash flooding will remain possible across the region through
Monday as the remnants of Tropical Storm Barry move away from
the area.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe storms, capable of producing tornadoes and
damaging wind gusts, are possible again on Sunday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday night.

LAZ023-024-026-MSZ059>061-142115-
Franklin LA-Catahoula-Concordia-Jefferson-Adams-Franklin MS-
412 PM CDT Sat Jul 13 2019

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday

FLOODING
THREAT...Significant
TIMING...Tonight through Sunday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Sunday

Tonight through sunday, isolated severe thunderstorms capable of
producing tornadoes and damaging wind gusts are possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Tonight through sunday, widespread flash flooding is likely and
significant flooding is possible. Many roads could be flooded or
closed and some structural flooding and water rescues are likely.
Moderate to major river flooding will also be likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight through sunday, weak trees and limbs may break and fall
due to sustained winds up to 25 mph and wind gusts around 35 mph.
High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Flash flooding will remain possible across the region through
Monday as the remnants of Tropical Storm Barry move away from
the area.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe storms, capable of producing tornadoes and
damaging wind gusts, are possible again on Sunday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday night.

MSZ072>074-142115-
Marion-Lamar-Forrest-
412 PM CDT Sat Jul 13 2019

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Sunday

FLOODING
THREAT...Elevated
TIMING...Tonight through Sunday

Tonight through sunday, severe thunderstorms capable of producing
tornadoes and damaging wind gusts are possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Tonight through sunday, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Flash flooding will remain possible across the region through
Monday as the remnants of Tropical Storm Barry move away from
the area.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe storms, capable of producing tornadoes and
damaging wind gusts, are possible again on Sunday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday night.

10

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jul 13, 8:21 PM CST, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
921 PM CDT Sat Jul 13 2019

MSZ063>065-072-073-140245-
Lawrence MS-Jefferson Davis MS-Covington MS-Lamar MS-Marion MS-
921 PM CDT Sat Jul 13 2019

...A STRONG THUNDERSTORM WILL AFFECT MARION...EASTERN LAWRENCE...WEST
CENTRAL COVINGTON...WESTERN LAMAR AND JEFFERSON DAVIS COUNTIES UNTIL
945 PM CDT...

At 921 PM CDT, Meteorologists were tracking a strong thunderstorm
over Columbia, moving north at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Morgantown around 930 PM CDT.
  Improve and Goss around 935 PM CDT.
  Bunker Hill and Society Hill around 940 PM CDT.
  Carson around 945 PM CDT.

Other locations impacted by this storm include Bassfield and Silver
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3107 8984 3108 8992 3113 8994 3113 8995
      3168 9010 3172 8967 3100 8947 3100 8950
      3101 8950 3101 8955 3100 8955 3100 8983
TIME...MOT...LOC 0221Z 181DEG 34KT 3124 8980

JM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 5 flash flood, 1 strong wind, 1 tornado. Local standard time, as filed.

Strong Wind, Adams

When
July 14, 1:30 AM CST
Where
Adams forecast zone
Measured
48 kt (55 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.483, -91.353 (the zone’s center; the record gives no point)

Numerous trees were blown down across Adams County, including along Cranfield, Palestine, Lower Woodville, and Pinemount roads as well as Old Highway 84 and Dumas Drive.

Thunderstorm Wind, Lamar

When
July 14, 3:30 AM CST
Where
Lamar County, 1.37 mi WNW of North Lumberton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.040, -89.440

Tree debris and power lines downed on US 11 at Seneca Road.

Thunderstorm Wind, Jones

When
July 14, 4:24 AM CST
Where
Jones County, 1.82 mi NE of Moselle
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
31.520, -89.260

Multiple trees were blown down at the intersection of Josh Road and Moselle Oak Grove Road.

Thunderstorm Wind, Jones

When
July 14, 4:30 AM CST
Where
Jones County, 2.95 mi W of (Pib)pine Belt Rgnl
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.470, -89.380

A tree was blown down on Abner Bryant Road.

Flash Flood, Hinds

When
July 14, 4:54 AM CST to 6:10 AM CST
Where
Hinds County, 0.69 mi S of West Jackson to 0.87 mi S of West Jackson
Cause
Heavy Rain
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
32.310, -90.200

Flooding occurred on Monument Street, where a car was pulled from the water.

Thunderstorm Wind, Forrest

When
July 14, 5:25 AM CST
Where
Forrest County, 1.78 mi NNE of Macedonia
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.404, -89.170

Trees were blown down on Walters Road near Macedonia Road.

Tornado, Forrest

When
July 14, 5:25 AM CST to 5:27 AM CST
Where
Forrest County, 2.41 mi NNW of Macedonia to 2.81 mi NNW of Macedonia
Rating
EF0
Path length
0.48 mi
Path width
25 yd
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
31.412, -89.196

This brief tornado touched down near Jeffcoat Road, and tracked to the northeast before lifting around Eastabuchie Road. Damage was mostly due to broken tree branches or larger hardwood tree limbs. Winds were estimated at 70 mph.

Flash Flood, Jones

When
July 14, 6:18 AM CST to 9:00 AM CST
Where
Jones County, 0.72 mi ENE of Soso to 0.87 mi NE of Soso
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.753, -89.258

Water covered Feed Mill Road.

Flash Flood, Lamar

When
July 14, 6:45 AM CST to 4:00 PM CST
Where
Lamar County, 1.38 mi N of Purvis to 1.35 mi N of Purvis
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.170, -89.420

Street flooding occurred near the intersection of Old Highway 11 and Central Industrial Row just north of Purvis.

Flash Flood, Forrest

When
July 14, 7:24 AM CST to 11:00 AM CST
Where
Forrest County, 0.18 mi ESE of Petal to 0.4 mi SE of Petal
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.349, -89.267

Jackson Avenue was closed in the city of Petal due to about 2 feet of water on the street.

Thunderstorm Wind, Lamar

When
July 14, 10:09 AM CST
Where
Lamar County, 3.74 mi WNW of Lumbertn Bass Mem Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.047, -89.535

Trees were blown down on Nursery Road.

Thunderstorm Wind, Lamar

When
July 14, 10:34 AM CST
Where
Lamar County, 2.65 mi W of Wardwell Station
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.331, -89.415

Trees were blown down on Courtland Drive.

Thunderstorm Wind, Lamar

When
July 14, 10:42 AM CST
Where
Lamar County, 1.5 mi SSE of Purvis
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.130, -89.410

Trees downed on Highway 11 near Purvis.

Thunderstorm Wind, Lamar

When
July 14, 10:42 AM CST
Where
Lamar County, 1.34 mi SSE of Wardwell Station
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.312, -89.362

Trees were blown down on Beechwood Drive.

Thunderstorm Wind, Franklin

When
July 14, 11:16 AM CST
Where
Franklin County, 4.1 mi WSW of Little Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.370, -90.790

A power line was blown down off of US Highway 98.

Flash Flood, Jones

When
July 14, 3:15 PM CST to 6:00 PM CST
Where
Jones County, 1.3 mi SSW of Laurel to 1.25 mi SSW of Laurel
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.683, -89.140

Flash flooding occurred on Leontyne Price Boulevard between I-59 and Home Street. Home Street was flooded from Leontyne Price Boulevard to South Magnolia Street.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2019Every state in 2019This day in weather historyThe tornado archive for Mississippi, 2019Warnings in Mississippi, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 858825, 845481, 845778, 845779, 845442, 845780, 845790, 845454, 845465, 845476, 845782, 845783, 845784, 845786, 845788, 845478.